MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 366594
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet there was foreign matter on the device needle/blade and molding defect (short shot).The foreign matter event occurred 84 times.The following information was provided by the initial reporter.The customer stated: there was the following issues for the lancet: (1) fm -dirt ×84.(2) molding defect of shield (blue part) ×1.".
 
Additional Manufacturer Narrative
The manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: bd received 84 samples for investigation.The samples were evaluated by visual examination and the indicated failure modes for foreign matter and molding defects with the incident lot were observed.Nine (9) of the returned lancets were found to have molding defects and 47 of the returned lancets were found to have stains on their housing / shields.Additionally, retention samples from bd inventory were evaluated by visual examination and the issue of foreign matter was observed as 11 lancets had stains on their housing / shields.No molding defects were found with the retention samples.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes foreign matter and molding defects.Bd was not able to identify a root cause for the indicated failure mode foreign matter.Bd has initiated further root cause investigation relating to the issue of molding defects through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet there was foreign matter on the device needle/blade and molding defect (short shot).The foreign matter event occurred 84 times.The following information was provided by the initial reporter.The customer stated: there was the following issues for the lancet: fm -dirt ×84; molding defect of shield (blue part) ×1.".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16467662
Report Number2243072-2023-00283
Device Sequence Number5133688
Product Code FMK
UDI-Device Identifier50382903665940
UDI-Public50382903665940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366594
Device Catalogue Number366594
Device Lot NumberB7L22T6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown